Alert archive / Utah / Winter Storm Watches in 2012

Winter Storm Watch 4, NWS Salt Lake City, UT

February 12, 2012

NWS Salt Lake City, UT issued this winter storm watch at Feb 12, 2012, 3:30 PM MST. It took effect at Feb 13, 2012, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 12, 2012, 3:30 PM MST (22:30 UTC)
In effect from
Feb 13, 2012, 12:00 PM MST
Expired
Feb 13, 2012, 10:24 AM MST
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS45 KSLC 122230
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 PM MST SUN FEB 12 2012

.A SLOW MOVING PACIFIC STORM SYSTEM WILL GRADUALLY EXIT THE REGION
TONIGHT...BEFORE ANOTHER SYSTEM QUICKLY ARRIVES MONDAY AFTERNOON.
THIS SYSTEM IS EXPECTED TO TRACK NEAR THE UTAH ARIZONA BORDER
MONDAY NIGHT INTO TUESDAY...BRINGING PERIODS OF HEAVY SNOW TO THE
MOUNTAINS OF CENTRAL AND SOUTHERN MOUNTAINS. ACCUMULATING SNOWFALL
IS ALSO ANTICIPATED ACROSS MOST NORTHERN UTAH RANGES AS WELL. 

UTZ517-518-130630-
/O.NEW.KSLC.WS.A.0004.120213T1900Z-120215T0500Z/
/O.CON.KSLC.WW.Y.0010.000000T0000Z-120213T1200Z/
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE...
LOA...PANGUITCH...BRYCE CANYON
330 PM MST SUN FEB 12 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY...
...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH
TUESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING. A WINTER WEATHER ADVISORY FOR SNOW ALSO
REMAINS IN EFFECT UNTIL 5 AM MST MONDAY.

* AFFECTED AREA: THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH.

* SNOW ACCUMULATIONS: 1 TO 4 INCHES OF NEW ACCUMULATION IS
  EXPECTED THIS EVENING...WITH THE GREATEST AMOUNTS NORTH OF I-70.
  STORM TOTAL ACCUMULATION OF 10 TO 20 INCHES ARE POSSIBLE MONDAY
  AFTERNOON THROUGH TUESDAY EVENING...WITH THE GREATEST AMOUNTS
  ACROSS THE SOUTHERN MOUNTAINS.

* TIMING: SNOW SHOWERS WILL CONTINUE TO TAPER OFF THIS EVENING
  BEFORE ENDING AFTER MIDNIGHT. SNOW IS EXPECTED TO REDEVELOP
  MONDAY AFTERNOON...BECOMING AT TIMES MONDAY NIGHT INTO TUESDAY. 

* IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH
  ELEVATION ROADWAYS THROUGH TONIGHT...AND AGAIN MONDAY AFTERNOON
  THROUGH TUESDAY. THIS INCLUDES I-70 AND HIGHWAY 89. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS. USE CAUTION WHILE DRIVING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW...SLEET...FREEZING RAIN AND OR STRONG WINDS.
CONTINUE TO MONITOR THE LATEST FORECASTS.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ007>010-130630-
/O.CON.KSLC.WW.Y.0010.000000T0000Z-120213T1200Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD
330 PM MST SUN FEB 12 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
MST MONDAY.

* AFFECTED AREA: THE WASATCH AND WESTERN UINTAS ALONG WITH THE
  WASATCH PLATEAU AND BOOK CLIFFS.

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES THROUGH
  TONIGHT.


* TIMING: SNOW SHOWERS WILL CONTINUE INTO THE EVENING...THEN
  GRADUALLY DIMINISH LATE THIS EVENING THROUGH THE OVERNIGHT
  HOURS.  

* IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH 
  ELEVATION ROADWAYS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
3 follow-up statements
218 
WWUS45 KSLC 130352
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
852 PM MST SUN FEB 12 2012

...THE NEXT WINTER STORM TO REACH UTAH LATE MONDAY...

.THE PACIFIC STORM SYSTEM THAT BROUGHT WIDESPREAD PRECIPITATION TO
UTAH THIS WEEKEND WILL GRADUALLY EXIT THE REGION TONIGHT. THE NEXT
STORM SYSTEM WILL ARRIVE MONDAY AFTERNOON. THIS SYSTEM IS EXPECTED
TO TRACK NEAR THE UTAH ARIZONA BORDER MONDAY NIGHT INTO TUESDAY...
BRINGING PERIODS OF HEAVY SNOW TO THE MOUNTAINS OF CENTRAL AND
SOUTHERN MOUNTAINS. ACCUMULATING SNOWFALL IS ALSO ANTICIPATED
ACROSS MOST NORTHERN UTAH MOUNTAIN RANGES AS WELL.

UTZ517-518-131200-
/O.CAN.KSLC.WW.Y.0010.000000T0000Z-120213T1200Z/
/O.CON.KSLC.WS.A.0004.120213T1900Z-120215T0500Z/
CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE...
LOA...PANGUITCH...BRYCE CANYON
852 PM MST SUN FEB 12 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON
THROUGH TUESDAY EVENING...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR SNOW. A WINTER STORM WATCH REMAINS IN
EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY EVENING.


* AFFECTED AREA: THE CENTRAL AND SOUTHERN MOUNTAINS OF UTAH.

* SNOW ACCUMULATIONS: LITTLE ADDITIONAL ACCUMULATION IS EXPECTED
  THIS EVENING. THE NEXT STORM SYSTEM TO REACH THE AREA MONDAY
  COULD PRODUCE STORM TOTAL ACCUMULATION OF 10 TO 20 INCHES LATE
  MONDAY AFTERNOON THROUGH TUESDAY EVENING...WITH THE GREATEST
  AMOUNTS ACROSS THE SOUTHERN MOUNTAINS.

* TIMING: SNOW IS EXPECTED TO REDEVELOP MONDAY AFTERNOON...WITH
  PERIODS OF HEAVY SNOW MONDAY NIGHT INTO TUESDAY EVENING.

* IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH 
  ELEVATION ROADWAYS THROUGH TONIGHT...AND AGAIN MONDAY 
  AFTERNOON THROUGH TUESDAY. THIS INCLUDES I-70 AND HIGHWAY 89.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A MIXTURE OF
SIGNIFICANT SNOW AND OR STRONG WINDS. CONTINUE TO MONITOR THE
LATEST FORECASTS.

&&

$$

UTZ007>010-131200-
/O.CON.KSLC.WW.Y.0010.000000T0000Z-120213T1200Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD
852 PM MST SUN FEB 12 2012

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY...

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 AM
MST MONDAY.

* AFFECTED AREA: THE WASATCH AND WESTERN UINTAS ALONG WITH THE 
  WASATCH PLATEAU AND BOOK CLIFFS. 

* SNOW ACCUMULATIONS: AN ADDITIONAL 1 TO 3 INCHES THROUGH LATE
  TONIGHT.

* TIMING: SNOW SHOWERS WILL GRADUALLY DECREASE IN INTENSITY AND
  AREAL COVERAGE THROUGH THE OVERNIGHT HOURS.

* IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH 
  ELEVATION ROADWAYS THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
804 
WWUS45 KSLC 130951
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 AM MST MON FEB 13 2012

...THE NEXT WINTER STORM WILL REACH UTAH TODAY...

.THE NEXT STORM SYSTEM WILL ARRIVE TODAY. THIS SYSTEM IS EXPECTED
TO TRACK NEAR THE UTAH ARIZONA BORDER TONIGHT INTO TUESDAY...
BRINGING PERIODS OF HEAVY SNOW TO THE MOUNTAINS OF CENTRAL AND
SOUTHERN UTAH. ACCUMULATING SNOWFALL IS ALSO ANTICIPATED
ACROSS MOST NORTHERN UTAH MOUNTAIN RANGES AS WELL.

UTZ007>010-131100-
/O.CAN.KSLC.WW.Y.0010.000000T0000Z-120213T1200Z/
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON...
MIRROR LAKE HIGHWAY...SCOFIELD
251 AM MST MON FEB 13 2012

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WINTER WEATHER ADVISORY FOR SNOW. SCATTERED LIGHT SHOWERS WILL
BRING LIGHT ACCUMULATION TO PARTS OF THE HIGHER TERRAIN...WITH
THESE SHOWERS DIMINISHING THIS MORNING. 

$$

UTZ518-131900-
/O.UPG.KSLC.WS.A.0004.120213T1900Z-120215T0500Z/
/O.NEW.KSLC.WS.W.0003.120213T1700Z-120215T0500Z/
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON
251 AM MST MON FEB 13 2012

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO
10 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10
AM THIS MORNING TO 10 PM MST TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA: THE SOUTHERN MOUNTAINS INCLUDING THE CITIES OF
  LOA...PANGUITCH AND BRYCE CANYON.

* SNOW ACCUMULATIONS: 1 TO 2 FEET.

* TIMING: SNOW IS EXPECTED TO REDEVELOP THIS MORNING...WITH 
  PERIODS OF HEAVY SNOW TONIGHT INTO TUESDAY EVENING.

* IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH
  ELEVATION ROADWAYS THIS AFTERNOON THROUGH TUESDAY. THIS
  INCLUDES HIGHWAY 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW ARE
EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS. USE
CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN CASE
OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION
VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ517-131900-
/O.EXT.KSLC.WS.A.0004.120213T2300Z-120215T0500Z/
CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE
251 AM MST MON FEB 13 2012

...WINTER STORM WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH
TUESDAY EVENING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS AFTERNOON
THROUGH TUESDAY EVENING. 

* AFFECTED AREA: THE CENTRAL UTAH MOUNTAINS INCLUDING COVE
  FORT...KOSSHAREM...AND FISH LAKE.

* SNOW ACCUMULATIONS: 6 TO 14 INCHES.

* TIMING: SNOW IS EXPECTED TO REDEVELOP THIS AFTERNOON...WITH 
  PERIODS OF HEAVY SNOW TONIGHT INTO TUESDAY EVENING.

* IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH
  ELEVATION ROADWAYS THROUGH TUESDAY. THIS INCLUDES I-70 AND
  HIGHWAY 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR A SIGNIFICANT
SNOW. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX
920 
WWUS45 KSLC 131724
WSWSLC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1024 AM MST MON FEB 13 2012

...THE NEXT WINTER STORM TODAY INTO TUESDAY...

.THE NEXT STORM SYSTEM WILL BEGIN TO SPREAD PRECIPITATION INTO
UTAH FROM THE SOUTHWEST TODAY. THIS SYSTEM IS EXPECTED TO TRACK
NEAR THE UTAH ARIZONA BORDER TONIGHT INTO TUESDAY...BRINGING
PERIODS OF HEAVY SNOW TO THE MOUNTAINS OF CENTRAL AND SOUTHERN
UTAH. ACCUMULATING SNOWFALL IS ALSO LIKELY ACROSS THE EASTERN AND
HIGHER SOUTHWESTERN VALLEYS AS WELL AS IN PORTIONS OF THE NORTHERN
MOUNTAINS. 

UTZ518-140130-
/O.CON.KSLC.WS.W.0003.000000T0000Z-120215T0500Z/
SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...LOA...PANGUITCH...BRYCE CANYON
1024 AM MST MON FEB 13 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM MST
TUESDAY...

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 10
PM MST TUESDAY.

* AFFECTED AREA: THE SOUTHERN MOUNTAINS INCLUDING LOA...PANGUITCH
  AND BRYCE CANYON.

* SNOW ACCUMULATIONS: 1 TO 2 FEET.

* TIMING: SNOW IS EXPECTED TO INCREASE ACROSS THE SOUTHERN
  MOUNTAINS THROUGH THE MORNING...WITH PERIODS OF HEAVY SNOW THIS
  AFTERNOON THROUGH MIDDAY TUESDAY. SNOW WILL GRADUALLY TAPER OFF
  TUESDAY AFTERNOON THROUGH THE EVENING.

* IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH 
  ELEVATION ROADWAYS THIS AFTERNOON THROUGH TUESDAY. THIS 
  INCLUDES HIGHWAY 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT ACCUMULATIONS OF SNOW
ARE EXPECTED OR OCCURRING. DRIVING CONDITIONS MAY BE HAZARDOUS.
USE CAUTION. KEEP A WINTER STORM SURVIVAL KIT IN YOUR VEHICLE IN
CASE OF AN EMERGENCY.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION VISIT...
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

UTZ517-140130-
/O.UPG.KSLC.WS.A.0004.120213T2300Z-120215T0500Z/
/O.NEW.KSLC.WW.Y.0011.120213T2300Z-120215T0500Z/
CENTRAL MOUNTAINS-
INCLUDING THE CITIES OF...COVE FORT...KOOSHAREM...FISH LAKE
1024 AM MST MON FEB 13 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
10 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 4 PM
THIS AFTERNOON TO 10 PM MST TUESDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* AFFECTED AREA: THE CENTRAL UTAH MOUNTAINS INCLUDING COVE
  FORT...AND FISH LAKE.

* SNOW ACCUMULATIONS: 6 TO 14 INCHES.

* TIMING: SNOW IS EXPECTED TO INCREASE ACROSS THIS AREA
  TODAY...WITH PERIODS OF HEAVY SNOW TONIGHT INTO TUESDAY
  EVENING.

* IMPACTS: WINTER DRIVING CONDITIONS ARE EXPECTED FOR ALL HIGH 
  ELEVATION ROADWAYS THROUGH TUESDAY. THIS INCLUDES I-70 AND 
  HIGHWAY 89.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT SNOW ACCUMULATIONS WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS. USE CAUTION WHILE DRIVING.

FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF
TRANSPORTATION
VISIT...HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... 
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 9:58 AM MST, 5 hours 32 minutes earlier.

Area forecast discussion, Feb 12, 9:58 AM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
958 AM MST SUN FEB 12 2012

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT THE
EASTERN GREAT BASIN TODAY. HIGH PRESSURE WILL FOLLOW FOR A BRIEF
PERIOD MONDAY...WITH ANOTHER STORM SYSTEM TO FOLLOW FOR MONDAY
NIGHT INTO WEDNESDAY.

&&

.DISCUSSION...SLOW MOVING SHORTWAVE TROUGH WORKING ITS WAY ACROSS
UT THIS MORNING. MID LEVEL CIRCULATION CENTER NOTED IN WV IMAGERY
ROTATING THROUGH SOUTHERN UT WITH ASSOCIATED TROUGH AXIS/MID LEVEL
DEFORMATION ZONE EXTENDING INTO NORTHERN UT. THIS ZONE HAS SERVED
AS A FOCUS FOR HEAVIER SNOWFALL THIS MORNING ACROSS PORTIONS OF
THE WASATCH BACK ALONG WITH THE SOUTHERN WASATCH AND WESTERN
UINTAS. ALL INDICATIONS ARE THIS AXIS SHOULD WEAKEN AND MOVE EAST
BY NOON...AND AS SUCH DID NOT EXPAND WINTER WEATHER ADVISORY INTO
HEBER/KAMAS AREAS AS WINDOW FOR HEAVY SNOWFALL SHOULD BE ENDING
OVER THE NEXT HOUR OR TWO.

MEANWHILE HEAVIER BAND OF PRECIPITATION DROPPING SOUTH THROUGH THE
WASATCH FRONT IS DRAGGING SNOW LEVELS DOWN TO THE VALLEY
FLOORS...ALTHOUGH OUTSIDE OF HEAVIER BANDS SNOW LEVELS NEAR 5 KFT
THIS MORNING SHOULD LOWER TO NEAR 4500 FEET THIS AFTERNOON AS
COLDER AIR SLOWLY ADVECTS INTO THE REGION. GIVEN TRANSITORY NATURE
OF SHOWERS DO NOT ANTICIPATE ANY SUBSTANTIAL ACCUMULATION ACROSS
THE VALLEYS...ALTHOUGH AN INCH OR SO ON GRASSY/ELEVATED SURFACES
IS NOT OUT OF THE QUESTION.

AS THE DAY PROGRESSES ANTICIPATE PRECIPITATION TO BECOME MORE
SHOWERY AND OROGRAPHICALLY FORCED AS SYNOPTIC SCALE FORCING PULLS
EAST...LEAVING A MOIST NORTHWEST FLOW AND FAIRLY UNSTABLE AIRMASS
IN PLACE. FAVORED LOCATIONS SUCH AS THE UPPER COTTONWOODS MAY SEE
SNOWFALL INTENSITY PICK UP ONCE AGAIN BY EARLY AFTERNOON WITHIN
THIS REGIME. UPDATED FORECAST TO ADJUST WEATHER TYPE...AS WELL AS
INCREASE ACCUMULATION TODAY FOR SOUTHERN WASATCH BACK ALONG WITH
HIGHER TERRAIN.

AS SHORTWAVE RIDGING BUILDS INTO THE REGION THIS EVENING ANTICIPATE
LINGERING SNOWFALL TO TAPER OFF. THIS RIDGING WILL BE SHORT
LIVED...AS THE NEXT SHORTWAVE DIGS ALONG THE SIERRA MONDAY...THEN
SWINGS EAST THROUGH NORTHERN AZ/SOUTHERN UT MONDAY NIGHT INTO
TUESDAY. BEST CHANCE FOR PRECIPITATION WITH THIS SYSTEM LOOKS TO
COME ACROSS LOCATIONS SOUTH OF I-80. WILL ADDRESS IN MORE DETAIL
WITH AFTERNOON PACKAGE.

&&

.AVIATION...CEILINGS AT THE SLC TERMINAL WILL REMAIN BELOW 7000FT
THROUGH AT LEAST 01Z MONDAY...AND COULD PERSIST THROUGH 12Z MONDAY.
HIGH-END MVFR OR LOW-END VFR CONDITIONS ARE EXPECTED MOST OF
TODAY...WITH MOST OF THE SHOWERS BEING A RAIN/SNOW MIX.
HOWEVER...BRIEF PERIODS OF IFR SNOW WILL CONTINUE TO BE POSSIBLE
THROUGH THE DAY AS HEAVIER BANDS PASS THROUGH THE AREA.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 5 AM MST MONDAY FOR
     UTZ007>010-517-518.

WY...NONE.
&&

SEAMAN/SCHOENING

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Feb 12, 5:28 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
528 AM MST SUN FEB 12 2012

UTZ001>016-019>021-517-518-WYZ021-131330-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
528 AM MST SUN FEB 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL CONTINUE TO SLIDE ACROSS THE REGION THROUGH
SUNDAY. MUCH OF THE AREA WILL CONTINUE TO HAVE A GOOD CHANCE TO
SEE OCCASIONAL SHOWERS...WITH SNOW LEVELS LOWERING FROM CLOSE TO
6000 FEET THIS MORNING TO NEAR 4500 TO 5500 FEET BY THIS
AFTERNOON. THE MOUNTAINS WILL SEE LOCALLY SIGNIFICANT SNOW
ACCUMULATIONS. OTHERWISE SNOW IS EXPECTED TO REMAIN GENERALLY
LIGHT ACROSS OTHER AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SECOND STORM SYSTEM WILL LIKELY AFFECT THE REGION MONDAY NIGHT
AND TUESDAY...BRINGING THE NEXT CHANCE FOR WIDESPREAD MOUNTAIN
SNOW AND VALLEY RAIN AND SNOW. SIGNIFICANT ACCUMULATIONS ARE
POSSIBLE MAINLY ACROSS THE CENTRAL AND SOUTHERN MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.COMMUTERLINK.UTAH.GOV/ROADWEATHERFORECAST.ASPX

Nearby

Winter Storm Watches in Utah, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.